Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 15, NWS Fort Worth, TX

April 13, 2007Hamilton County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 13, 2007, 6:45 PM CDT for Hamilton County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 6:45 PM CDT (23:45 UTC)
Expired
Apr 13, 2007, 7:19 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 117 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:43 PM CDTTornado Watch PDSSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 132344
TORFWD
TXC193-140045-
/O.NEW.KFWD.TO.W.0015.070413T2345Z-070414T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR HAMILTON...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  CRANFILLS GAP BY 710 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3177 9826 3159 9822 3170 9777 3194 9794

$$

SCHULTZ
2 follow-up statements
000 
WWUS54 KFWD 140000
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT FRI APR 13 2007

TXC193-140045-
/O.CON.KFWD.TO.W.0015.000000T0000Z-070414T0045Z/
HAMILTON TX-
700 PM CDT FRI APR 13 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
EASTERN HAMILTON COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF
CRANFILLS GAP...OR ABOUT 9 MILES EAST OF HAMILTON...MOVING EAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  CRANFILLS GAP BY 705 PM CDT...

TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR 
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3182 9809 3162 9804 3170 9777 3194 9794

$$

92
000 
WWUS54 KFWD 140019
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT FRI APR 13 2007

TXC193-140029-
/O.CAN.KFWD.TO.W.0015.000000T0000Z-070414T0045Z/
HAMILTON TX-
719 PM CDT FRI APR 13 2007

...THE TORNADO WARNING FOR NORTHEASTERN HAMILTON COUNTY IS
CANCELLED...

AT 719 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. 
THE TORNADO WARNING WAS CANCELLED. THE SEVERE THUNDERSTORM REMAINS 
IN EFFECT UNTIL 730 PM.

LAT...LON 3182 9809 3162 9804 3170 9777 3194 9794

$$

SCHULTZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:20 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 13, 6:20 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT FRI APR 13 2007

.UPDATE...
620 PM CDT

UPDATE TO INCLUDE NEW TORNADO WATCH 136...THROUGH 2 AM...ALONG AND
EAST OF A PARIS-ATHENS-CAMERON LINE. ALSO REMOVED EASTLAND-JACK-
STEPHENS-YOUNG FROM PREVIOUS TORNADO WATCH 133. OTHER UPDATES TO
TEMPERATURES...DEW POINTS...AND WINDS TO ACCOUNT FOR CURRENT TRENDS.
UPDATE OUT NOW. 25

&&

.UPDATE...
337 PM CDT

HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS
/PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE
AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO
MEXIA...TO TEMPLE. #58

&&

.PREV DISCUSSION...
310 PM CDT

THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED FROM
NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY LINE
EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF VERNON.
TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE SOUTHWESTERN
ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY LARGE HAIL...
DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE ACROSS NORTH TEXAS
FOR THE LATE AFTERNOON THROUGH EVENING PERIOD. THE STORM PREDICTION
CENTER HAS INCREASE MOST OF NORTH TEXAS TO HIGH RISK OF SEVERE...AND
A PDS TORNADO WATCH WILL LIKELY BE ISSUED DURING THE NEXT HOUR

THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD
FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP
THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES
WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS
THE EAST INTO THE SATURDAY MORNING.

DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH SUNDAY...
WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY ACROSS THE
NORTH.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY
NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL SYSTEMS AFFECTS
THE AREA. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  56  40  70  49 /  90  10  10   0   0
WACO, TX              51  59  37  72  48 /  60  10   0   0   0
PARIS, TX             48  53  35  66  46 / 100  20  10   0   0
DENTON, TX            46  56  36  69  46 /  90  10   0   0   0
MCKINNEY, TX          48  55  38  69  43 / 100  10  10   0   0
DALLAS, TX            49  56  40  68  49 / 100  10  10   0   0
TERRELL, TX           54  56  38  68  47 / 100  10  10   0   0
CORSICANA, TX         53  58  39  68  49 /  90  10  10   0   0
TEMPLE, TX            55  61  39  76  48 /  50  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

07/09/26/58/92
21/25/91/77/82
Hazardous weather outlook, Apr 13, 3:10 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL
OF NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT
WILL BE MOVING INTO THE AREA.  THE ATMOSPHERE WILL BECOME
INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO
BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING.
STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT...
WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND
PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY
LINE AND COLD FRONT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...
WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT
SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND
EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE
VEHICLES.

PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A
GOLDTHWAITE...MERIDIAN...EMORY LINE.

A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF
NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS.

84

In the hours before

Local storm report, Apr 13, 6:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             NORTH RICHLAND HILLS    32.86N  97.22W
04/13/2007  E1.00 INCH       TARRANT            TX   NWS EMPLOYEE

            REPORTED BY NWS METEOROLOGIST.
Local storm report, Apr 13, 6:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST     ARLINGTON               32.69N  97.13W
04/13/2007  E70 MPH          TARRANT            TX   AMATEUR RADIO

            ON GRAND PRAIRIE- ARLINGTON BORDER.
Local storm report, Apr 13, 6:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             COLLEYVILLE             32.89N  97.15W
04/13/2007  E3.00 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, Apr 13, 6:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             COLLEYVILLE             32.89N  97.15W
04/13/2007  E3.00 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, Apr 13, 6:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             DALLAS                  32.79N  96.77W
04/13/2007  M1.50 INCH       DALLAS             TX   DFW AIRPORT
Local storm report, Apr 13, 6:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             DALLAS                  32.79N  96.77W
04/13/2007  M2.50 INCH       DALLAS             TX   DFW AIRPORT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:09 PM CDTSpecial Weather StatementFWDStephens, Young36 min
Apr 13, 3:16 PM CDTSevere Thunderstorm WarningFWDStephens59 min
Apr 13, 3:31 PM CDTSpecial Weather StatementFWDYoung29 min
Apr 13, 3:33 PM CDTSpecial Weather StatementFWDEastland27 min
Apr 13, 3:51 PM CDTSpecial Weather StatementFWDJack24 min
Apr 13, 3:56 PM CDTSevere Thunderstorm WarningFWDYoung49 min
Apr 13, 4:13 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 13, 4:14 PM CDTSevere Thunderstorm WarningFWDJack61 min
Apr 13, 4:28 PM CDTSpecial Weather StatementFWDEastland32 min
Apr 13, 4:49 PM CDTTornado WarningFWDPalo Pinto56 min
Apr 13, 4:58 PM CDTSpecial Weather StatementFWDMontague32 min
Apr 13, 5:00 PM CDTSevere Thunderstorm WarningFWDParker, Wise75 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningFWDPalo Pinto41 min
Apr 13, 5:13 PM CDTSpecial Weather StatementFWDDenton, Tarrant32 min
Apr 13, 5:20 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath70 min
Apr 13, 5:34 PM CDTSevere Thunderstorm WarningFWDMills71 min
Apr 13, 5:40 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant80 min
Apr 13, 5:43 PM CDTTornado WarningFWDWise32 min
Apr 13, 5:47 PM CDTSevere Thunderstorm WarningFWDHood, Somervell73 min
Apr 13, 6:03 PM CDTTornado WarningFWDTarrant42 min
Apr 13, 6:16 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton74 min
Apr 13, 6:20 PM CDTTornado WarningFWDDallas55 min
Apr 13, 6:39 PM CDTSevere Thunderstorm WarningFWDCollin66 min
Apr 13, 6:55 PM CDTTornado WarningFWDRockwall50 min
Apr 13, 6:56 PM CDTSevere Thunderstorm WarningFWDLampasas64 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.